Indiana, 2015

Tornadoes and Hail in Indiana, April 7, 2015

April 7, 2015 · NWS PAH · 13 events in 3 counties and zones

A mesoscale convective system moved east-southeast from southern Illinois into southwest Indiana. The complex transitioned from a continuous line of storms to a more discrete storm mode, with two distinct supercells.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$701,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A mesoscale convective system moved east-southeast from southern Illinois into southwest Indiana. The complex transitioned from a continuous line of storms to a more discrete storm mode, with two distinct supercells. The supercell over southwest Indiana produced three tornadoes along its track across Vanderburgh, Warrick, and Spencer Counties. The storms encountered a moderately unstable air mass and sufficient deep-layer wind shear for storm organization. Mixed-layer capes around 1000 to 1500 j/kg were supported by temperatures in the upper 70's and dew points in the lower 60's. This instability, coupled with effective wind shear near 40 knots, supported supercell activity with tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 7, 11:14 AM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 7, 11:14 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1214 PM CDT TUE APR 7 2015

.UPDATE...
ISSUED AT 1214 PM CDT TUE APR 7 2015

THE AVIATION SECTION HAS BEEN UPDATED FOR THE 18Z TAF ISSUANCE.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 257 AM CDT TUE APR 7 2015

SUBTLE MID LEVEL WAVE COUPLED WITH I305K ASCENT (750-700MB THETA
DERIVED) RESULTING IN CONVECTION ACROSS THE AREA EARLY THIS
MORNING AS A WARM FRONT APPROACHES FROM THE SW. THE BULK OF THIS
ACTIVITY WILL EVENTUALLY HEAD OFF TO THE ENE THROUGH THE MORNING.
THE HI RES MODELS AND GFS MAINTAIN THE POSSIBILITY OF ANOTHER
CONVECTIVE AREA MOVING EAST ACROSS THE NE 1/2 OF THE AREA THIS
AFTERNOON...THEN PUSHING EAST AND RESULTING IN SOMEWHAT OF A LULL
THIS EVENING ACROSS THE AREA. WILL FOLLOW THAT GENERAL NOTION
WHICH WILL BE A BLEND OF THE ARW/NMM/NAM AND TO SOME EXTENT THE
GFS THOUGH IT REVEALS LESS DETAIL. OTHERWISE TEMPS AND HUMIDITY
UP TODAY WITH THE WARM FRONT NORTH OF THE AREA BY THIS EVENING.

MODELS SUGGEST ANOTHER CHANCE OF CONVECTION LATER TONIGHT INTO
WEDNESDAY MORNING. FOLLOWED BY YET ANOTHER AFTERNOON AND EVENING
LULL WITHOUT ANY REAL FOCUS SEEN IN EITHER THE NAM OR GFS. WILL
KEEP THE POP TEMPORAL RESOLUTION TO A MINIMUM GIVEN THE DEGREE OF
UNCERTAINTY IN THIS UNSETTLED FLOW REGIME. THE MODELS SUGGEST
ANOTHER CHANCE OF CONVECTION LATE WEDNESDAY NIGHT INTO EARLY
THURSDAY...WITH THE FOCUS THEN TURNING TO A SHARP UPPER TROF OVER
THE PLAINS 12Z THURSDAY AND ASSOCIATED LOW AND COLD FRONT. THE MID
TROP AND SFC LOW WILL HEAD NE TO THE GREAT LAKES BY 12Z FRIDAY
WHILE A COLD FRONT MOVES ACROSS THE AREA THURSDAY NIGHT.

THERE IS A RISK OF SEVERE WEATHER FOR OUR AREA THURSDAY AFTERNOON
AND NIGHT. AT THIS TIME...PARAMETERS SEEM MORE FAVORABLE JUST OFF
TO OUR NORTHWEST. INSTABILITY AND SHEAR PARAMETERS WILL BECOME
GRADUALLY LESS FAVORABLE FOR NOTABLE SEVERE WEATHER AS THE SYSTEM
MOVES IN THURSDAY NIGHT. THEY ARE RESPECTABLE INTO WESTERN REACHES
OF SE MISSOURI AND SW ILLINOIS ESPECIALLY FROM 23Z-03Z. THEN THEY
FALL OFF AFTER THAT. THE BEST MID LEVEL WIND FIELDS ARE NEVER
REALLY IN PHASE WITH THE LOW TROP PARAMETERS FOR OUR AREA.
AGAIN... CLOSEST PHASING IS ACROSS FAR W/NW SECTIONS OF OUR CWFA.
WIND AND HAIL MOST LIKELY HAZARDS FOR OUR AREA...THOUGH SFC-BLAYER
SHEAR PARAMETERS SOMEWHAT FAVORABLE LATE DAY / EARLY EVENING INTO
SEMO/SW IL FOR ROTATION POTENTIAL WITHIN EITHER SEGMENTS OR
DISCRETE CELLS. STILL TIME TO IRON OUT THE DETAILS. THE NAM IS
TYPICALLY MORE ROBUST WITH ITS PARAMETERS THAN THE MORE
CONVERSATIVE GFS.

CN

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 257 AM CDT TUE APR 7 2015

GOOD GENERAL AGREEMENT AMONG THE MODELS AND THEIR ENSEMBLES LEADS TO
HIGHER THAN AVERAGE CONFIDENCE FOR THE LONG TERM PERIOD.

STARTING WITH FRIDAY MORNING...LOW PRESSURE WILL BE CENTERED OVER
THE GREAT LAKES WITH A COLD FRONT TRAILING SOUTHWEST INTO WEST
CENTRAL KENTUCKY AND TENNESSEE. THE ECMWF HAS COME INTO BETTER
AGREEMENT WITH THE FASTER GFS SOLUTION...SO IT APPEARS AS THOUGH ANY
LINGERING RAIN CHANCE FRIDAY WILL LIKELY BE CONFINED TO THE MORNING
HOURS ACROSS OUR EASTERN COUNTIES IN SOUTHWEST INDIANA AND WESTERN
KENTUCKY.

DRY WEATHER WILL KICK OFF THE WEEKEND AS HIGH PRESSURE BUILDS EAST
FROM THE PLAINS. THIS HIGH IS OF PACIFIC ORIGIN...SO WHILE COOLER
WEATHER IS ANTICIPATED...IT DOES NOT APPEAR THAT FROST WILL BE AN
ISSUE. WITH THE FLOW ALOFT STILL WEST TO SOUTHWEST THOUGH...THE DRY
WEATHER WILL NOT LAST FOR LONG. ALL MODELS ARE IN DECENT AGREEMENT
THAT THE APPROACH OF SHORTWAVE ENERGY AND ANOTHER LOW FROM THE
PLAINS WILL RESULT IN OUR NEXT CHANCE OF SHOWERS AND THUNDERSTORMS
LATE IN THE WEEKEND. IN THIS CASE...THE GFS APPEARS TO HAVE COME
AROUND TO THE FASTER APPROACH OF THE ECMWF...AT LEAST FOR NOW.

WHILE IT IS POSSIBLE THAT SOUTHERN AND WESTERN PORTIONS OF THE AREA
COULD GET WET AS EARLY AS SUNDAY AFTERNOON...BETTER CHANCES FOR
PRECIPITATION WILL COME SUNDAY NIGHT...MONDAY...AND MONDAY NIGHT.
LOCALLY HEAVY RAIN AND STRONG STORMS CANNOT BE RULED OUT EITHER.
UNLIKE THIS WEEKS SYSTEM...THE ONE EARLY NEXT WEEK APPEARS TO BE
PROGRESSIVE...SO RAIN CHANCES SHOULD NOT LAST MUCH BEYOND MONDAY
NIGHT.

CONSIDERING NORMAL HIGHS ARE NOW CLOSING IN ON 70 DEGREES...READINGS
THROUGH THE EXTENDED WILL BE SEASONABLY WARM. NIGHTTIME LOWS WILL
START OFF NEAR NORMAL FRIDAY AND SATURDAY NIGHTS...THEN RISE TO WELL
ABOVE NORMAL EARLY IN THE NEW WEEK.

RJP

&&

.AVIATION...
ISSUED AT 1214 PM CDT TUE APR 7 2015

LOOSELY ORGANIZED CONVECTIVE COMPLEX WILL MOVE SOUTH AND EAST
THROUGH THE REGION THROUGH 00Z. AHEAD OF IT MVFR CEILINGS ARE
EXPECTED TO LIFT TO VFR LEVELS...AND SOUTHWEST WINDS WILL BE
GUSTING TO AROUND 20KTS AT TIMES. GUIDANCE IS REALLY HAMMERING ON
IFR OR LOWER CEILINGS AT ALL POINTS THROUGH THE NIGHT AND INTO
WEDNESDAY MORNING. WITH THE WARM FRONT ESTABLISHING ITSELF NORTH
OF I-64...DECIDED TO KEEP KPAH AND KCGI VFR...AND THE NORTHEAST
SITES MVFR. CANNOT RULE OUT ANOTHER ROUND OF CONVECTION LATE
TONIGHT OR IN THE MORNING...BUT CONFIDENCE IS TOO LOW TO MENTION
AT THIS TIME. MORE SOUTHWESTERLY GUSTS WILL BE POSSIBLE BY
MIDDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

UPDATE...DRS
AVIATION...CN
Hazardous weather outlook, Apr 7, 8:44 AM CST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
944 AM CDT TUE APR 7 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
944 AM CDT TUE APR 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP EAST
SOUTHEAST ACROSS MUCH OF SOUTHERN ILLINOIS AND EVENTUALLY THE
EVANSVILLE TRI STATE REGION TODAY. A FEW SEVERE STORMS WITH LARGE
HAIL AND DAMAGING WINDS WILL BE POSSIBLE...PRIMARILY OVER SOUTHERN
ILLINOIS THROUGH THE EARLY AFTERNOON. TORRENTIAL RAIN AND FREQUENT
LIGHTNING WILL BE A CONCERN WITH ANY THUNDERSTORMS TODAY.

SCATTERED THUNDERSTORMS ARE ALSO FORECAST LATER TONIGHT OVER MOST
OF THE REGION. HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY
CONCERNS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH
WEDNESDAY NIGHT. A FEW STRONG STORMS COULD PRODUCE GUSTY
WINDS...HAIL...LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING.

THERE IS A RISK FOR A FEW SEVERE THUNDERSTORMS LATE THURSDAY
AFTERNOON INTO THURSDAY NIGHT. LARGE HAIL AND DAMAGING WINDS
APPEAR TO BE THE PRIMARY HAZARDS. A BRIEF...SMALL TORNADO OR TWO
THAT COULD CAUSE LOCALIZED ENHANCED WIND DAMAGE CANNOT BE RULED
OUT...AND WOULD BE MOST LIKELY ACROSS PORTIONS OF SOUTHEAST
MISSOURI INTO SOUTHWEST ILLINOIS.

THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS RETURNS LATE IN THE
WEEKEND AND EARLY NEXT WEEK. STRONG STORMS AND LOCALLY HEAVY RAIN
CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS OVER SOUTHERN ILLINOIS SHOULD BE PREPARED FOR ACTIVATION
TODAY. SPOTTERS THROUGHOUT THE REGION SHOULD PREPARED FOR ACTIVATION
LATE THURSDAY AND THURSDAY NIGHT.

DRS

In the hours before

Special weather statement, Apr 7, 9:07 AM CST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1007 AM CDT TUE APR 7 2015

ILZ075-080-081-084-085-088-089-MOZ076-086-087-071800-
JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-JOHNSON-
PERRY MO-BOLLINGER-CAPE GIRARDEAU-
INCLUDING THE CITIES OF...MOUNT VERNON...PINCKNEYVILLE...
WEST FRANKFORT...CARBONDALE...HERRIN...JONESBORO...VIENNA...
PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU
1007 AM CDT TUE APR 7 2015

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 PM CDT FOR
A SMALL PART OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI...

STRONG TO SEVERE THUNDERSTORMS CONTINUE DEVELOP AND MOVE ACROSS
THE SAINT LOUIS METROPOLITAN AREA THIS MORNING. THESE STORMS HAVE
HAD A HISTORY OF PRODUCING HAIL FROM ONE QUARTER TO NEAR TWO AND A
QUARTER INCHES IN SIZE AS THEY MOVED ACROSS EAST CENTRAL MISSOURI.
SOME REPORTS OF WIND DAMAGE WERE REPORTED AS WELL.

THE STORMS HAVE BEEN MOVING EAST...SOUTHEAST BETWEEN 20 AND 25
MPH. SHOULD THE STORMS CONTINUE TO MOVE AT THIS SPEED...THEY WILL
REACH PARTS OF NORTHWEST PERRY COUNTY ILLINOIS...EAST OF
COULTERVILLE ILLINOIS BETWEEN 1215 PM AND 1230 PM CDT AND NEAR
SAINT MARY IN NORTHWEST PERRY COUNTY MISSOURI BEFORE 1 PM CDT.

THERE ARE INDICATIONS THAT THE STORMS OVER THE SAINT LOUIS AREA
MAY MOVE MORE TO THE SOUTHEAST ALONG THE MISSISSIPPI
RIVER...IMPACTING PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS AROUND MIDDAY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERICAL TELEVISION AND
RADIO...AS WELL AS INTERNET FOR ADDITIONAL
INFORMATION...FORECASTS...STATEMENTS AND POSSIBLE WARNINGS.

SMITH
Special weather statement, Apr 7, 10:49 AM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1149 AM CDT TUE APR 7 2015

MOZ076-071745-
PERRY MO-
1149 AM CDT TUE APR 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERRY COUNTY UNTIL 1245
PM CDT...

AT 1147 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WEINGARTEN...OR 8 MILES NORTHEAST OF FARMINGTON...MOVING EAST
AT 20 MPH. THIS THUNDERSTORM PRODUCED HALF INCH HAIL IN SAINT
FRANCOIS COUNTY MISSOURI.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PERRYVILLE...ST. MARY...SILVER LAKE AND LITHIUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR
SOUTHEASTERN MISSOURI.

LAT...LON 3761 8992 3768 9011 3782 9000 3787 8995
      3787 8990 3790 8986 3790 8984
TIME...MOT...LOC 1647Z 281DEG 19KT 3783 9028

SMITH
Special weather statement, Apr 7, 11:39 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1239 PM CDT TUE APR 7 2015

ILZ075-076-071815-
WAYNE IL-JEFFERSON IL-
1239 PM CDT TUE APR 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND
CENTRAL WAYNE COUNTIES UNTIL 115 PM CDT...

AT 1239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HELM...OR 11 MILES NORTHEAST OF MOUNT VERNON...MOVING EAST AT 50
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WAYNE CITY AROUND 1250 PM CDT.
  FAIRFIELD AROUND 105 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KEENES...
JEFFERSONVILLE...GOLDEN GATE AND SIMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3847 8816 3826 8822 3838 8893 3848 8884
      3847 8870 3853 8870
TIME...MOT...LOC 1739Z 279DEG 44KT 3845 8876

SMITH
Special weather statement, Apr 7, 11:50 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1250 PM CDT TUE APR 7 2015

ILZ080-084-MOZ076-071830-
PERRY IL-JACKSON IL-PERRY MO-
1250 PM CDT TUE APR 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...
SOUTHWESTERN PERRY AND NORTHERN PERRY COUNTIES UNTIL 130 PM CDT...

AT 1248 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CHESTER...MOVING EAST AT 30 MPH.

DIME SIZE HAIL OR LARGER HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM. THIS STORM IS BECOMING MORE ORGANIZED AND
MAY INTENSIFY IN THE NEXT HALF HOUR.

LOCATIONS IMPACTED INCLUDE...
CHESTER...AVA...CAMPBELL HILL...GORHAM AND LITHIUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. UP TO TWO INCHES OF RAIN MAY BE POSSIBLE IN THE NORTHWEST
PART OF JACKSON COUNTY ILLINOIS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR
SOUTHERN ILLINOIS AND SOUTHEASTERN MISSOURI.

LAT...LON 3796 8933 3769 8947 3781 9001 3787 8994
      3787 8990 3791 8984 3788 8980 3785 8979
      3785 8974 3780 8968 3782 8968 3783 8966
      3786 8966 3797 8959
TIME...MOT...LOC 1748Z 282DEG 25KT 3787 8979

SMITH

The radar

The Evansville,IN radar (KVWX), 17 km away, was scanning. The volume nearest the first event began at 19:20 UTC.

Open the radar archive at this moment

Event by event

5 tornado, 4 thunderstorm wind, 3 hail, 1 heavy rain. Local standard time, as filed.

Tornado, Vanderburgh

When
April 7, 1:20 PM CST to 1:28 PM CST
Where
Vanderburgh County, 3.8 mi N of Darmstadt to 1.11 mi NNE of Elliott
Rating
EF1
Path length
6.45 mi
Path width
500 yd
Continued into
Warrick, In (PAH)
Property damage
$400,000
Reported by
NWS Storm Survey
Coordinates
38.155, -87.580

The tornado touched down just west of U.S. Highway 41 and then moved south of due east. Power poles were broken along U.S. Highway 41. At least three farm machinery sheds and garages were destroyed. Three grain bins were destroyed. Numerous other small structures were overturned or destroyed. One home had major structural damage, including an exterior wall pushed outward. The exterior wall was on the end of the house with an attached garage. Dozens of homes lost shingles or gutters. Many dozens of trees were uprooted or snapped. A semi was overturned at the Interstate 164 junction with State Route 57. Peak winds were estimated near 110 mph. The average path width was 325 yards. The majority of damage occurred in Vanderburgh County. This tornado continued into Warrick County.

Hail, Vanderburgh

When
April 7, 1:28 PM CST
Where
Vanderburgh County, 4 mi N of Darmstadt
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
38.158, -87.580

Tornado, Warrick

When
April 7, 1:28 PM CST to 1:33 PM CST
Where
Warrick County, 2.51 mi SSW of Elberfeld to 5.5 mi NNW of Chandler
Rating
EF1
Path length
3.11 mi
Path width
500 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
38.135, -87.464

This tornado continued from Vanderburgh County. The majority of the damage with this tornado occurred in Vanderburgh County. Most of the damage path in Warrick County was through rural areas. A few homes lost shingles and gutters. Dozens of trees were uprooted or snapped. The average path width was 325 yards. Peak winds were estimated near 110 mph.

Thunderstorm Wind, Warrick

When
April 7, 1:44 PM CST to 1:55 PM CST
Where
Warrick County, 3 mi N of Boonville to 5.5 mi NE of Boonville
Measured
74 kt (85 mph) estimated gust
Property damage
$105,000
Reported by
NWS Storm Survey
Coordinates
38.093, -87.270

A microburst containing winds estimated near 85 mph tracked north and northeast of Boonville. More than a dozen homes and other structures lost shingles or pieces of siding. Dozens of trees were uprooted. Many tree limbs were blown down. The microburst was about one mile wide on average.

Tornado, Warrick

When
April 7, 1:47 PM CST to 1:50 PM CST
Where
Warrick County, 3.5 mi SW of Tennyson to 2 mi SW of Tennyson
Rating
EF1
Path length
1.5 mi
Path width
300 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
38.044, -87.165

Maximum winds were estimated near 95 mph. One barn was destroyed, and several other barns sustained major roof damage. A garage lost its roof. Several trees were blown down. The funnel was sighted from Tennyson by a trained spotter.

Tornado, Warrick

When
April 7, 1:54 PM CST to 1:56 PM CST
Where
Warrick County, 1.5 mi E of Tennyson to 2 mi E of Tennyson
Rating
EF1
Path length
0.5 mi
Path width
200 yd
Continued into
Spencer, In (PAH)
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
38.080, -87.092

This tornado began along the eastern edge of Warrick County. Peak winds were estimated near 95 mph. Some trees were damaged. Most of the damage occurred during the Spencer County portion of the track. This tornado continued into Spencer County.

Tornado, Spencer

When
April 7, 1:56 PM CST to 2:00 PM CST
Where
Spencer County, 1.56 mi SSW of Pigeon to 2 mi S of Gentryville
Rating
EF1
Path length
2.99 mi
Path width
200 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
38.080, -87.083

This tornado continued from Warrick County. Numerous trees and limbs were blown down, including some large trees that were snapped or uprooted. Peak winds were estimated near 95 mph.

Thunderstorm Wind, Warrick

When
April 7, 2:00 PM CST
Where
Warrick County, Tennyson
Measured
58 kt (67 mph) measured gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
38.080, -87.120

Numerous large tree limbs were down. A trained spotter measured a wind gust to 67 mph before the wind equipment was ripped off its pole.

Hail, Warrick

When
April 7, 2:00 PM CST
Where
Warrick County, Tennyson
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.080, -87.120

Thunderstorm Wind, Spencer

When
April 7, 2:05 PM CST
Where
Spencer County, Chrisney to Lamar
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.020, -87.030

A trained spotter estimated a wind gust to 70 mph in Lamar. In Chrisney, tree branches were broken by winds estimated near 60 mph.

Heavy Rain, Spencer

When
April 7, 2:10 PM CST
Where
Spencer County, Chrisney
Reported by
CoCoRaHS
Coordinates
38.020, -87.030

Rainfall of 1.40 inches was measured in 30 minutes.

Thunderstorm Wind, Spencer

When
April 7, 2:12 PM CST
Where
Spencer County, New Boston
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
38.050, -86.820

Trees were down on a house.

Hail, Spencer

When
April 7, 2:13 PM CST
Where
Spencer County, Rockport
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.880, -87.050

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2015Every state in 2015This day in weather historyThe tornado archive for Indiana, 2015Warnings in Indiana, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566993, 566991, 566994, 567087, 566995, 566996, 566997, 567002, 567088, 567000, 567089, 567001, 566992.